Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Archived

This topic is now archived and is closed to further replies.

Dizzy96

Accutane: A Testimonial

Recommended Posts

Hello,

As a long-time reader of lots of these forums, I never felt the need to post anything as I only read. I read hundreds of these posts looking for answers for my acne. However, now having completed roughly 100 days of a 150-day course of Accutane (60 mg/day) I felt the need to make the case for Accutane and provide a personal take on it. Over the past few years, I've suffered from closed-comedonal acne. They always appear as closed comedones and, when they're ready, they come up as these big whiteheads that pop or dry up and leave a spot. There's been some scarring but not too much. I've tried everything in the past (BP, Salicylic acid, Tretinoin, clindamycin, Dapsone, antibiotics, non-dairy, etc!) so eventually my Dermatologist recommended Accutane as a sort of last resort. He reminded me that Accutane isn't necessarily indicated for closed comedonal acne and that it was sort of hit or miss as to whether or not Accutane would work for me. So, seeing as though I had ran out of most options, I started it roughly 3 months ago and here's a brief rundown of how it's gone: Nothing too bad/abnormal until week 3 when all the blackheads fell out of my nose in a matter of 3-5 days (crazy weird). It was at this time that my skin became more irritated/dry and my lips began to crack (also, for the cracking lips: BUY DR. DAN'S Cortibalm, once I used that my lips never bothered me again). It was about week 6-8 where my skin started to purge. All the closed comedones came out as they had before, in big whiteheads. It was, for lack of a better term, a shitty process.You just have to remember that this is a good sin and that the medication is purgin the acne from your face. The side effects I've felt have been some random skin rashes that go away naturally and the skin being more irritated/red as is common. A couple, perhaps more serious side effects that have occurred have been the fatigue and a downturn in my mood/mental state. The fatigue is real, sleeping feels amazing but it makes it very difficult to get out of bed. This can be a challange especially for me who is in Physician Assistant school and need to study a lot. The mental problems may or may not be related to Accutane as studies have disputed this side effect of the medication, but personally, it does feel as though I'm a little down so we'll have to see how my mood changes/improves once I'm off. Nevertheless, as of now, I have zero acne and, believe me, I check daily. As some may know, closed comedonal acne is sometimes better felt than seen but even washing my face and putting on SPF moisturizer I feel nothing but clear and smooth skin. It's almost surreal to feel clear skin as I haven't felt that in years. I still have a little under two months to go and will keep you updated but this is a real testament to Accutane and I encourage those to ask their doctors about the possibility to go on this medication when you're not seeing progress with other treatments/medications. It will take you for a ride, and I'm not saying it's a magic bullet as there are downsides to this process. However, if you can ride it out and push forward for 5-6 months I do believe it will be worth it. Take it from me who read numerous posts on this website and worried that the effects wouldn't be the case for me, Accutane can help you.

Share this post


Link to post
Share on other sites

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×